MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a wayne pneumothorax set external drain connection broke apart from the device's three-way attachment after a pleural catheter insertion.The wayne pneumothorax set was placed without issues on (b)(6) 2019.The (b)(6) year old female patient had a pre-existing malignant left pleural effusion.While the patient was being changed, the external connection point between the drain and the three-way attachment located on the catheter separated.The physician was required to establish a connection in place and did so successfully, allowing the drain to function as intended.The internal portion of the catheter remained in-tact without issue.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
On 07nov2019, it was reported by a doctor who worked at the complainant facility and was aware of the separation issues with the complaint product, that the drainage tubing of the in-situ chest tubes were attached to the hospital bed at the time of the incident.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H6: additional method code- analysis of production records (3331).Investigation - evaluation.A review of documentation including the device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control, along with a visual inspection and functional test of the returned device was conducted during the investigation.One open wayne pneumothorax set and ten unopened wayne pneumothorax sets were returned for evaluation.Upon visual inspection, the used device's hub was separated from the catheter.The flares were noted to be uneven.A function test was completed on the unopened returned products to check the security of the hub.Visual examination of those devices noted that all the hubs were secure.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the complaint lot (9709128) revealed no related non-conformances.A database search found one other complaint associated with the provided lot regarding the same failure mode.Therefore, there is no evidence to suggest that non-conforming product exists in house or in field.The ifu provided with the device documents the following information relevant to the failure mode: instructions for use: ¿12.The catheter and connected drain lines should be secured to the patient.Excessive tension on the catheter connections (e.G., in instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental catheter dislodgement.To help prevent this from occurring, it is recommended to do one or both of the following: a.Secure the catheter hub to the patient's skin by placing tape, suture, or a catheter securement device at the location shown in the illustration below.B.Form a strain relief loop in the connecting tube, as shown in the illustration below, and secure the loop to the patient's skin with tape, suture, or catheter securement device.¿ based on the information provided, evaluation of the returned product, and the results of our investigation, a definitive root cause could not be established.While it is possible that the failure mode could be traced to manufacturing, it is also possible that the failure mode could be traced to a failure to follow instructions as per the ifu, it is recommended to use a catheter securement device and form a strain relief loop to avoid catheter/hub separation or accidental catheter dislodgement.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.The appropriate personnel have been notified.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8856214
Report Number1820334-2019-01928
Device Sequence Number2447608
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)210323(10)9709128
Combination Product (Y/N)N
Initial Reporter CountrySG
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number9709128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer11/07/2019
12/04/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date12/03/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight42